MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. BIOGUARD AIR WATER & SUCTION VALVE KIT; AIR/WATER & SUCTION VALVE KIT

UNITED STATES ENDOSCOPY GROUP, INC. BIOGUARD AIR WATER & SUCTION VALVE KIT; AIR/WATER & SUCTION VALVE KIT
Model Number 00711783
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history record indicates no issues during manufacture; the device was manufactured to specification.The subject device was not returned to us endoscopy.The instructions for use contain the following warnings and precautions: "exposure to bodily fluids may occur during connection or disconnection of these devices; adherence to body substance isolation protocols is the responsibility of the user.Do not leave a device hanging from the valve.Doing so can cause the creation of a larger valve slit/hole that may cause leakage.If the lid of the valve is opened while attached to the endoscope during a procedure, scope suction will be compromised and leakage may occur.If leakage occurs, a sterile gauze should be used to cover the valve." in-service training has been provided to the user.Not returned to manufacturer.
 
Event or Problem Description
The biopsy valve is used to cover the opening to the biopsy/suction channel inlet of a gastrointestinal endoscope.The biopsy valve provides access for endoscopic device passage and exchange, helps maintain insufflation and minimizes leakage of biomaterial from the biopsy port throughout the gastrointestinal endoscopic procedure.The user facility reported during the cleaning process following a procedure the lid of the biopsy valve opened and sprayed the technician with fluid.The tech was wearing proper personal protective equipment and did not come into contact with the fluid.As the event took place after a procedure there was no patient involvement.

Brand Name
BIOGUARD AIR WATER & SUCTION VALVE KIT
Common Device Name
AIR/WATER & SUCTION VALVE KIT
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key6784694
Report Number1528319-2017-00022
Device Sequence Number964817
Product Code ODC
UDI-Device Identifier00816765012994
UDI-Public(01)00816765012994(17)171213(11)161214(10)1612075
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K151345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Medical Technologist
Device Expiration Date12/13/2017
Device Model Number00711783
Device Catalogue Number00711783
Device Lot Number1612075
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2017
Initial Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;